Alert archive / Iowa / Red Flag Warnings in 2017

Red Flag Warning 1, NWS Sioux Falls, SD

March 5, 2017Plymouth County, Sioux County, Woodbury County, Iowa

NWS Sioux Falls, SD issued this red flag warning at Mar 5, 2017, 4:09 PM CST for Plymouth County, Sioux County, Woodbury County, Iowa. It took effect at Mar 6, 2017, 1:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2017, 4:09 PM CST (22:09 UTC)
In effect from
Mar 6, 2017, 1:00 PM CST
Expired
Mar 6, 2017, 7:00 PM CST
In force
6 hr
Issued by
NWS Sioux Falls, SD

Counties Plymouth County, IA, Sioux County, IA, Woodbury County, IA

The radar

The Sioux Falls radar (KFSD), 106 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2017-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2017-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

335 
WWUS83 KFSD 052209
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
409 PM CST Sun Mar 5 2017

...Red Flag Warning Monday afternoon and very early evening for
extreme southeast South Dakota, extreme northeast Nebraska, and
northwest Iowa from Sioux City to Orange City for strong winds and
low humidity...

IAZ012-020-031-NEZ249-SDZ258-060615-
/O.NEW.KFSD.FW.W.0001.170306T1900Z-170307T0100Z/
Sioux-Plymouth-Woodbury-Extreme Northeast Nebraska-
Lower James River To Lower Big Sioux River Valley-
409 PM CST Sun Mar 5 2017

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CST MONDAY FOR
STRONG SOUTHWEST WINDS AND LOW HUMIDITY FOR EXTREME SOUTHEAST
SOUTH DAKOTA, EXTREME NORTHEAST NEBRASKA, AND IN NORTHWEST IOWA
FROM SIOUX COUNTY SOUTHWARD TO WOODBURY COUNTY...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning, which is in effect from 1 PM to 7 PM CST Monday. 

* AFFECTED AREA...Extreme southeast South Dakota, extreme
  northeast Nebraska, and in northwest Iowa from Sioux county
  southward to Woodbury county. With recent snow melt in the
  eastern sections of Sioux, Plymouth, and Woodbury, some fuels
  may not be receptive for large fire growth due to wetness and
  matting. 

* WIND...Southwesterly, increasing to 25 to 35 mph by midday and
  afternoon, with some gusts up to 40 mph. 

* HUMIDITY...Minimum humidity values close to 25 percent. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
628 
WWUS83 KFSD 060302
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
902 PM CST Sun Mar 5 2017

...Red Flag Warning Monday afternoon and very early evening for
extreme southeast South Dakota, extreme northeast Nebraska, and
northwest Iowa from Sioux City to Orange City for strong winds
and low humidity...

IAZ012-020-031-NEZ249-SDZ258-061115-
/O.CON.KFSD.FW.W.0001.170306T1900Z-170307T0100Z/
Sioux-Plymouth-Woodbury-Extreme Northeast Nebraska-
Lower James River To Lower Big Sioux River Valley-
902 PM CST Sun Mar 5 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CST
MONDAY FOR STRONG SOUTHWEST WINDS AND LOW HUMIDITY FOR EXTREME
SOUTHEAST SOUTH DAKOTA, EXTREME NORTHEAST NEBRASKA, AND IN
NORTHWEST IOWA FROM SIOUX COUNTY SOUTHWARD TO WOODBURY COUNTY...

* AFFECTED AREA...Extreme southeast South Dakota, extreme 
  northeast Nebraska, and in northwest Iowa from Sioux county 
  southward to Woodbury county. With recent snow melt in the 
  eastern sections of Sioux, Plymouth, and Woodbury, some fuels 
  may not be receptive for large fire growth due to wetness and 
  matting. 

* WIND...Southwesterly, increasing to 25 to 35 mph by midday 
  and afternoon, with some gusts up to 40 mph. 

* HUMIDITY...Minimum humidity values close to 25 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
422 
WWUS83 KFSD 061028
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
428 AM CST Mon Mar 6 2017

...Red Flag Warning Monday afternoon and very early evening for
extreme southeast South Dakota, extreme northeast Nebraska, and
northwest Iowa from Sioux City to Orange City for strong winds
and low humidity...

IAZ012-020-031-NEZ249-SDZ258-061830-
/O.CON.KFSD.FW.W.0001.170306T1900Z-170307T0100Z/
Sioux-Plymouth-Woodbury-Extreme Northeast Nebraska-
Lower James River To Lower Big Sioux River Valley-
428 AM CST Mon Mar 6 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CST THIS EVENING FOR very strong winds and low humidity FOR 
FIRE WEATHER ZONES 012, 020, 031, 249, AND 258...

* AFFECTED AREA...Extreme southeast South Dakota, extreme 
  northeast Nebraska, and in northwest Iowa from Sioux county 
  southward to Woodbury county. With recent snow melt in the 
  eastern sections of Sioux, Plymouth, and Woodbury, some fuels 
  may not be receptive for large fire growth due to wetness and 
  matting. 

* WIND...Southwest becoming west late afternoon, increasing to 25
  to 35 mph by midday and afternoon, with some gusts up to 50 
  mph.

* HUMIDITY...Minimum humidity values 20 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
230 
WWUS83 KFSD 062220
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
420 PM CST Mon Mar 6 2017

...Red Flag Warning Monday afternoon and very early evening for
extreme southeast South Dakota, extreme northeast Nebraska, and
northwest Iowa from Sioux City to Orange City for strong winds
and low humidity...
...Fire Weather Watch Tuesday afternoon for extreme southeast
South Dakota, extreme northeast Nebraska, and northwest Iowa for
very strong winds and low humidity...

IAZ012-020-031-NEZ249-SDZ258-070630-
/O.NEW.KFSD.FW.A.0001.170307T1900Z-170308T0000Z/
/O.CON.KFSD.FW.W.0001.000000T0000Z-170307T0100Z/
Sioux-Plymouth-Woodbury-Extreme Northeast Nebraska-
Lower James River To Lower Big Sioux River Valley-
420 PM CST Mon Mar 6 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR VERY STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
012, 020, 031, 249, AND 258... 
...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR VERY STRONG
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 012, 020, 031, 249,
AND 258...

The National Weather Service in Sioux Falls has issued a Fire
Weather Watch, which is in effect Tuesday afternoon. 

* AFFECTED AREA...Extreme southeast South Dakota, extreme 
  northeast Nebraska, and in northwest Iowa from Sioux county 
  southward to Woodbury county. With recent snow melt in the 
  eastern sections of Sioux, Plymouth, and Woodbury, some fuels 
  may not be receptive for large fire growth due to wetness and 
  matting. 

* WIND...Southwest becoming west late afternoon, increasing to 25
  to 35 mph by midday and afternoon, with some gusts up to 50 mph.
  Wind speeds will subside overnight, but will increase again by
  Tuesday afternoon, when westerly winds of 30 to 35 mph with
  gusts to 55 mph are anticipated.

* HUMIDITY...Minimum humidity values 20 to 25 percent late this
  afternoon, and again Tuesday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

IAZ001>003-013-014-021-022-032-070630-
/O.NEW.KFSD.FW.A.0001.170307T1900Z-170308T0000Z/
Lyon IA-Osceola-Dickinson-O'Brien-Clay IA-Cherokee-Buena Vista-
Ida-
420 PM CST Mon Mar 6 2017

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR VERY STRONG
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 013,
014, 021, 022, AND 032...

The National Weather Service in Sioux Falls has issued a Fire
Weather Watch, which is in effect Tuesday afternoon. 

* AFFECTED AREA...Northwest Iowa, along and west of Highway 71.
  With recent snow melt and the rainfall Monday afternoon, some
  fuels may not be receptive for large fire growth due to wetness
  and matting. 

* WIND...Wind speeds will subside overnight, but will increase
  again by Tuesday afternoon, when westerly winds of 30 to 35 mph
  with gusts to 55 mph are anticipated.

* HUMIDITY...Minimum humidity 20 to 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Mar 5, 3:53 PM CST, 16 minutes earlier.

Area forecast discussion, Mar 5, 3:53 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
353 PM CST Sun Mar 5 2017

.SHORT TERM...(This evening through Monday)
Issued at 345 PM CST Sun Mar 5 2017

First, fire issues are addressed below in the fire weather section.
Plenty of other challenges to address. Very strong short wave will
encroach into our area on Monday with a very strong PV anomoly per
the 1.5 pressure moving rapidly through in the afternoon hours. Very
strong low pressure will follow suit, moving across the northern
plains to the west and north of our forecast area, placing our
region in the southwest flank of the low.

In the near term, higher based stratus will likely not totally clear
out of our eastern zones in northwest IA late this afternoon and
evening. All models then point at this stratus redeveloping westward
as a strong moisture flux of air in the low levels continues
tonight, probably bringing the stratus to just west of I 29 by late
tonight. As the stratus depth thickens up, continued to mention the
possibility of some liquid drizzle tonight in our eastern zones,
which appears reasonable given the amount of warm air advection and
strongly veering wind profiles. The mid levels are dry, so bonafide
rain may be tough to realize. Although a few very light showers may
be possible late tonight and early Monday along and east of I 29 due
to the mid level dry air getting fairly narrow between upper level
moisture and the low level moisture. Concerning temperatures,
needless to say lows tonight will be very mild, way above average
highs for this time of year.

On Monday as the short wave moves through, a wind shift to the
southwest will follow suit along with strong cold air advection. The
cold air advection and aforementioned PV anomoly will give stout
winds, with 40 to 50 knots noted in the mixed layer by midday and
afternoon. Most concerning is our zones in south central SD, where
west to southwest winds will be coincident with 50 knots or more in
the mixed layer during the afternoon, and this area will have the
strongest cold air advection. Therefore issued a high wind warning
for that area until early evening Monday. Elsewhere, a wind advisory
is issued for wind speeds of 25 to 40 mph for the afternoon and
early evening. The one exception to this is along highway 14 in our
far north, and in our extreme east from Windom MN to Storm Lake IA.
These areas will have relatively lighter mixed layer winds until
very late afternoon. So therefore the wind advisory time frame for
these locations could be very short so have not issued one at this
time. Precipitation wise, there will not be a lot of it to contend
with as overall a dry slot severely affects our area. In the morning
and early afternoon, drizzle will give way in our eastern zones to a
chance for a few showers and elevated storms. And in our west, a few
afternoon light showers and even isolated storms are possible with
very unstable mid level lapse rates where the moisture is. Almost an
inverted V type of soundings in our west Monday afternoon.
Temperatures will likely be falling in the afternoon as cooler air
rushes in from west to east.

.LONG TERM...(Monday night through Sunday)
Issued at 345 PM CST Sun Mar 5 2017

For Monday night through Wednesday, the primary concern are winds
and fire weather through Tuesday evening. See Fire Weather section
below for more details on specifics for fire danger.

970 mb surface low will continue to sit near the international in
southeastern Manitoba. This will continue to bring very windy
conditions into the the area through the evening. There is cold air
advection through the night, although weaker than in the afternoon,
and with 925 mb winds from 30 to 40+ kts, it is not impossible that
very strong to damaging winds with gusts around 60 mph could
continue well into the night similar to what occurred on Christmas
night. So after 02Z we transition the high wind warning to a high
wind watch west of a Brookings to Tyndall, SD line. With the strong
winds, expect that temperatures will remain right around freezing
for overnight lows.  Any showers should end by mid evening.

On Tuesday, model soundings show winds from 1 to 2 km AGL above 50
kts for much of the afternoon into early evening.  So even if winds
do drop a bit after midnight Monday night, expect them to really
pick up again as a deep boundary layer will set up extending to 2 or
3 km. Sustained winds will be from 30 to 40 mph and gusts could be
as high as 60 mph north of Hwy 18 in SD and IA. Winds will only
slowly decrease east of the James River after sunset so those gusts
could continue in southwestern Minnesota through mid evening. For
that reason we also issued a high wind watch from 15Z Tuesday - 03Z
Wednesday north of a Parker SD to Spencer IA line.  At this point,
the highest confidence for damaging wind gusts on Tuesday is in
southwestern Minnesota and adjacent areas of South Dakota and Iowa.
Expect that there will be a wind advisory for the mid-Missouri
Valley into the Highway 20 corridor of northwestern Iowa but since
we are more confident that gusts over 60 mph will not occur no watch
has been issued there. Despite a well mixed atmosphere, cool air
aloft will keep highs in the mid 40s to lower 50s.

Wind will gradually decrease Tuesday night although it will remain
windy most of the night in southwestern Minnesota with gusts over 40
mph through dawn. On the other hand, winds are expected to go light
after midnight in south central South Dakota as a ridge of high
pressure move into the area. Lows will be in the 20s. On Wednesday a
warm front will set up near the Missouri River. The GFS is the
furthest south with the front - extending it from Winner to Tekamah -
while the Canadian and ECMWF bring it near or just north of the
Missouri River. Mixing will certainly be more limited north of the
boundary so this could result in a fairly strong temperature
gradient across the area.  With 925 mb temperature struggling to get
above 0 C in southwestern Minnesota, highs will only reach the upper
30s to lower 40s.  Meanwhile in the Missouri Valley, 925 mb
temperatures could as high as 10 C and highs are expected to be in
the mid to upper 50s. A wave will move along I90 Wednesday night
with any precipitation remaining across northern South Dakota into
central Minnesota.  However, this should bring enough warm air north
to keep lows in the mid 20s to lower 30s.

For the extended, Thursday through Sunday, there is a general cooling
trend expected with the likelihood of accumulating snow increasing
Friday and Friday night. The biggest differences into Saturday is
with the timing of the wave and also exactly how far south the snow
will fall Friday night. The Canadian and ECMWF generally have snow
along or south of I90 while the GFS is farther north.  Given the
high uncertainty associated with banded snowfall...did not focus on
any area at this time.

For Thursday, all models show the wave move east of the area. There
is some uncertainty as to how fast cooler air will move southward.
Model guidance still has highs 10+ degrees above normal in most
areas but the signal for cooler temperatures by Thursday afternoon
is growing. Given there is no precipitation expected at this time,
did not modify temperatures yet to see if the models settle on a
solution.

From Thursday night through Friday night, all models show a jet
streak moving north of the area with the right entrance region of
the jet over portions of SD, NE, MN and IA.  With a very strong
thermal gradient at 700 mb, this is a fairly classic set up for
banded precipitation. With the ageostrophic circulation associated
with the jet expected to bring cold air southward, lows Thursday
night will be below freezing everywhere as the first area snow
likely moves in. On Friday, as clouds and precipitation move across
the area, it is looking like most areas will be below normal with
highs in the 30s to lower 40s. Where precipitation is occurring,
temperatures will likely be a couple of degrees cooler. That will
mean any precipitation along and north of I-90 is likely to be all
snow while rain or snow or perhaps all rain is only possible south
of I90.  A stronger wave will then move across on Friday night. When
precipitation is most likely to occur, temperatures will be below
freezing so all snow is expected.

The weekend is much more uncertain although normal to below normal
temperatures are looking more likely. With the model solutions
varying significantly between the ECMWF, GFS and Canadian, made no
changes to consensus although all three models hint at more
precipitation on Sunday or Sunday night.  While temperatures favor
rain at this time, cold air would not be too far off such that this
system could also bring snow.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1136 AM CST Sun Mar 5 2017

MVFR to lower end VFR will be found across northwest IA and the
southern sections of southwest MN this afternoon, which will
impact the KSUX TAF site until mid afternoon. It is problematic
whether this stratus will totally scour out from our far eastern
zones late this afternoon and early evening, from about Windom MN
to Storm Lake IA. However, we are confident that in this time
frame, the KHON, KFSD and KSUX will then all be VFR. All
indications are for the stratus to return tonight however along
and east of I 29. Therefore after evening, brought KSUX and KFSD
down into the MVFR categories. At this time it is not anticipated
that the MVFR conditions will go as far westward as KHON. A wind
shift to the southwest above the surface Monday morning will then
push the stratus eastward once again. Therefore the KFSD and KSUX
TAF sites should return to VFR by mid morning. Be aware that it
will become quite windy on Monday however behind a cold front,
with frequent gusts well above 30 knots at the surface by very late
morning and through the afternoon.

&&

.FIRE WEATHER...
Issued at 345 PM CST Sun Mar 5 2017

No shortage of fire weather concerns Monday and Tuesday. First on
Monday, extremely strong surface low pressure will track from
western SD to northeast ND. Our area is on the southwest flank of
the low, so therefore a very stout southwest wind will develop.
The wind will actually be pretty brisk right away in the morning,
but will then be averaging 25 to 35 mph, with gusts upward of 40
mph by midday and afternoon. The one exception to this is in our
zones in south central SD who will be even windier, with southwest
and west winds averaging 35 to 50 mph. The area of most concern
is from Bon Homme and Hutchinson county SD, eastward to Orange
City and Sioux City IA. These areas will have minimum humidity
values of near 25 percent juxtapositioned with southwest winds of
25 to 35 mph, possibly even 40 mph at times as mentioned above.
Two other fire weather zones including the aforementioned high
wind warning area in south central SD, northward to Mitchell and
Huron SD, will be close. Currently their expected minimum humidity
values will be too high for red flag conditions on Monday.
However the very strong wind speeds may trump the humidity
concerns, so this will be monitored closely and a red flag warning
may be need in those areas for Monday afternoon also. Lastly in
the red flag warning area, the eastern sections of Orange county,
southward to eastern Woodbury has melted a bit of snow cover
recently. Therefore the fuels may not be quite ready yet to
support a large fire. However the western sections of those
counties have been dry for a while now.

Tuesday will see more elevated fire weather conditions across the
entire forecast area, with 35 to 50 mph winds and humidity values of
25 to 35 percent. Therefore may need fire weather watches or red
flag warnings on Tuesday also, but will deal with Monday first.
Again the one question mark is in the area from eastern Woodbury,
east and northeastward to Spencer and Storm Lake IA. These areas
have melted snow cover recently, so not sure if the fuels can
support a large fire yet in these locations due to matted fuels and
a wet ground here and there. Will likely make some phone calls on
Monday to assess this.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Red Flag Warning from 1 PM to 7 PM CST Monday for SDZ258.

     Wind Advisory from noon to 8 PM CST Monday for SDZ052>056-
     059>062-065>071.

     High Wind Watch from Monday evening through Tuesday evening for
     SDZ038>040-050-052>055-057>061-063>065-068.

     High Wind Warning from noon to 8 PM CST Monday for SDZ050-057-
     058-063-064.

     High Wind Watch from Tuesday morning through Tuesday evening for
     SDZ056-062-066-067.

MN...Wind Advisory from noon to 8 PM CST Monday for MNZ080-089-097-
     098.

     High Wind Watch from Tuesday morning through Tuesday evening for
     MNZ071-072-080-081-089-090-097-098.

IA...Red Flag Warning from 1 PM to 7 PM CST Monday for IAZ012-020-031.

     Wind Advisory from noon to 8 PM CST Monday for IAZ001-002-012-
     013-020-021-031.

     High Wind Watch from Tuesday morning through Tuesday evening for
     IAZ001>003-012>014.

NE...Red Flag Warning from 1 PM to 7 PM CST Monday for NEZ249.

     Wind Advisory from noon to 8 PM CST Monday for NEZ013-014.

&&

SHORT TERM...MJ
LONG TERM...Schumacher
AVIATION...MJ
FIRE WEATHER...MJ/Schumacher
Hazardous weather outlook, Mar 5, 5:57 AM CST, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
557 AM CST Sun Mar 5 2017

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-061200-
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood-
Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-
Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-
Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-
Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union-
557 AM CST Sun Mar 5 2017

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, southwest Minnesota, northeast Nebraska,
central South Dakota, east central South Dakota, south central
South Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

No hazardous weather expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong and gusty winds along with lowering humidity levels
will bring a very high fire danger Monday afternoon to most
locations. Even lower humidity of 20 to 35 percent will occur on
Tuesday afternoon, with strong west to northwest winds gusting
from 40 to 50 mph, especially north of Interstate 90. Fire danger
could reach critical levels Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 4:04 PM CSTHigh Wind WatchFSDAurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 15 more36 hr
Mar 5, 4:04 PM CSTHigh Wind WarningFSDAurora, Beadle, Brule, Charles Mix, Davison, Douglas and 3 more28 hr
Mar 5, 4:04 PM CSTWind AdvisoryFSDBon Homme, Brookings, Clay, Davison, Hanson, Hutchinson and 12 more68 hr

Nearby

Red Flag Warnings in Iowa, 2017Red Flag Warnings in South Dakota, 2017Red Flag Warnings in Nebraska, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.